Stability of viscous flow in a rotating porous medium in the form of an annulus: The small?gap problem

No Thumbnail Available

Date

1984

Authors

Channabasappa, M.N.
Ranganna, G.
Rajappa, B.

Journal Title

Journal ISSN

Volume Title

Publisher

Abstract

The paper deals with the linear stability analysis of laminar flow of a viscous fluid in a rotating porous medium in the form of an annulus bounded by two concentric circular impermeable cylinders. The usual no?slip condition is imposed at both the boundaries. The resulting sixth order boundary value, eigenvalue problem has been solved numerically for the small?gap case by the Runge?Kutta?Gill method, assuming that the marginal state is stationary. The results of computation reveal that the critical Taylor number increases with decreasing permeability of the medium. The problem is found to reduce to the case of ordinary viscous flow in the annulus obtained by Chandrasekhar,1 when the permeability parameter tends to zero. Copyright 1984 John Wiley & Sons, Ltd

Description

Keywords

Citation

International Journal for Numerical Methods in Fluids, 1984, Vol.4, 9, pp.803-811

Endorsement

Review

Supplemented By

Referenced By